MAUDE Adverse Event Report: CARDINAL HEALTH, INC. MONOJECT; SYRINGE, PISTON

CARDINAL HEALTH, INC. MONOJECT; SYRINGE, PISTON
Model Number 1180325100
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pain (1994)
Date of Event 02/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that the device came apart and exploded the medication all over the place.The customer stated that the needle separated from the syringe and remained inside while the medication (trt) shot out everywhere.Additional information received on 29feb2024 stated that the patient self-administers testosterone replacement therapy (trt) so this was a self injection, intra-muscular.The hub and needle remained securely attached to each other, but the hub separated from the syringe, the medication was immediately pushed out of the syringe.The needle and hub (together) remained inside the patient and was pulled from the injection site manually by grasping the hub and pulling the needle out.There was no significant injury, only a failed injection, wasted medication (one dose), mild pain at injection site, and minimal bleeding.
 
Additional Manufacturer Narrative
The following sections were updated or answered: d1 brand name; d3 manufacturer name and address; d4 unique identifier (udi) #; g4 pma/510(k)number; h5 labeled for single use? h6 evaluation codes.Investigation summary: the device history record was reviewed and indicated that the product was released accomplishing all quality standards.There were no samples returned for evaluation; therefore, the affected device could not be evaluated to confirm the reported failure.¿ as such, a root cause could not be determined.We will continue to monitor related reports to determine if additional actions are necessary.

Brand Name
MONOJECT
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
CARDINAL HEALTH, INC.
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH
2010 east international speedw
deland FL 32724
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key18853050
Report Number1017768-2024-00012
Device Sequence Number15265382
Product Code FMF
UDI-Device Identifier10884521012431
UDI-Public(01)10884521012431(10)025850
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K852544
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number1180325100
Device Catalogue Number1180325100
Device Lot Number025850
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/06/2024
Supplement Report FDA Received Date01/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown